Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 80, NWS Cleveland, OH

November 1, 2017

NWS Cleveland, OH issued this small craft advisory at Nov 1, 2017, 3:56 PM EDT. It took effect at Nov 2, 2017, 3:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2017, 3:56 PM EDT (19:56 UTC)
In effect from
Nov 2, 2017, 3:00 AM EDT
Expired
Nov 2, 2017, 4:00 PM EDT
In force
13 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

732 
WHUS71 KCLE 011956
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
356 PM EDT WED NOV 1 2017

...SOUTH WINDS WILL INCREASE LATE TONIGHT AND CONTINUE INTO
THURSDAY...

.THE STRONGEST WINDS AND HIGHER WAVES WILL OCCUR IN THE OPEN 
WATERS BUT CONDITIONS IN THE NEARSHORE WATERS WILL BECOME
HAZARDOUS FOR SMALL CRAFT.

LEZ142>149-020400-
/O.NEW.KCLE.SC.Y.0080.171102T0700Z-171102T2000Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
356 PM EDT WED NOV 1 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 4 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 AM TO 4 PM EDT
THURSDAY.

* WINDS...SOUTH INCREASING TO 20 TO 30 KNOTS.

* WAVES...BUILDING TO 2 TO 5 FEET...HIGHER IN THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
5 follow-up statements
827 
WHUS71 KCLE 020055
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
855 PM EDT WED NOV 1 2017

...SOUTH WINDS WILL INCREASE OVERNIGHT AND CONTINUE INTO 
THURSDAY...

.THE STRONGEST WINDS AND HIGHER WAVES WILL OCCUR IN THE OPEN
WATERS BUT CONDITIONS IN THE NEARSHORE WATERS WILL BECOME
HAZARDOUS FOR SMALL CRAFT.

LEZ142>149-020900-
/O.CON.KCLE.SC.Y.0080.171102T0700Z-171102T2000Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
855 PM EDT WED NOV 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM EDT
THURSDAY...

* WINDS...SOUTH 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES...WAVES BUILDING TO 3 TO 5 FEET LATE TONIGHT CONTINUING
  THROUGH EARLY AFTERNOON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
248 
WHUS71 KCLE 020735
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
335 AM EDT THU NOV 2 2017

...SOUTH WINDS WILL INCREASE OVERNIGHT AND CONTINUE INTO
THURSDAY...

.THE STRONGEST WINDS AND HIGHER WAVES WILL OCCUR IN THE OPEN
WATERS BUT CONDITIONS IN THE NEARSHORE WATERS WILL BECOME
HAZARDOUS FOR SMALL CRAFT.

LEZ142>149-021545-
/O.CON.KCLE.SC.Y.0080.000000T0000Z-171102T2000Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
335 AM EDT THU NOV 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
527 
WHUS71 KCLE 021353
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
953 AM EDT THU NOV 2 2017

...STRONG SOUTH WINDS WILL CONTINUE INTO THE AFTERNOON...

.THE STRONGEST WINDS AND HIGHER WAVES WILL OCCUR IN THE OPEN
WATERS BUT CONDITIONS IN THE NEARSHORE WATERS MAY BE HAZARDOUS 
FOR SMALL CRAFT.

LEZ142>149-022000-
/O.CON.KCLE.SC.Y.0080.000000T0000Z-171102T2000Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
953 AM EDT THU NOV 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS WILL DECREASE TO
  10 TO 20 KNOTS THIS AFTERNOON.

* WAVES...2 TO 5 FEET SUBSIDING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
998 
WHUS71 KCLE 021630
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1230 PM EDT THU NOV 2 2017

...STRONG SOUTH WINDS WILL CONTINUE INTO THE AFTERNOON...

.THE STRONGEST WINDS AND HIGHER WAVES WILL OCCUR IN THE OPEN
WATERS BUT CONDITIONS IN THE NEARSHORE WATERS MAY BE HAZARDOUS
FOR SMALL CRAFT.

LEZ142>145-021730-
/O.CAN.KCLE.SC.Y.0080.000000T0000Z-171102T2000Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
1230 PM EDT THU NOV 2 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SOUTH WINDS WILL CONTINUE TO DECREASE TO 10 TO 15 KNOTS. WAVES
WILL RANGE FROM A FOOT OR TWO NEAR THE LAKESHORE AND 2 TO 3 FEET
OFFSHORE.

$$

LEZ146>149-022000-
/O.CON.KCLE.SC.Y.0080.000000T0000Z-171102T2000Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1230 PM EDT THU NOV 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...SOUTH WINDS 15 TO 25 KNOTS DECREASING TO ABOUT 15 KNOTS.

* WAVES...2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
499 
WHUS71 KCLE 022003
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
403 PM EDT THU NOV 2 2017

LEZ146>149-030415-
/O.EXP.KCLE.SC.Y.0080.000000T0000Z-171102T2000Z/
/O.NEW.KCLE.SC.Y.0081.171102T2003Z-171103T2000Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
403 PM EDT THU NOV 2 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT FRIDAY.

* WINDS...SOUTHWEST 15 TO 20 KNOTS BECOMING WEST.

* WAVES...BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 3:42 PM EDT, 14 minutes earlier.

Area forecast discussion, Nov 1, 3:42 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
342 PM EDT Wed Nov 1 2017

.SYNOPSIS...
Low pressure will move northeast across the western Great Lakes
tonight, drawing a warm front north across the area. The low
will continue northeast across Quebec on Friday with a trailing
cold front sinking south across the area Friday morning. High
pressure will build in Friday night into Saturday.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
A band of rain showers will continue to affect southern and
eastern portions of the area into this evening, while
northwestern and extreme northern areas stay dry. A surface low
will continue to develop and move eastward across the Western
Great Lakes tonight in response to an eastward advancing upper-
level trough. As this occurs, a warm front will be drawn
northward across the Ohio Valley.

Rain will become widespread ahead of the northward advancing
warm front from later this evening through much of tonight.
Can't rule out a rumble of thunder with a raging low level jet
overhead, but confidence is too low to include in the forecast
at this time. Rainfall amounts of around 0.25 to 0.5 inch are
expected area wide by sunrise. Temperatures tonight will either
be steady or slowly rising through the night as strong warm air
advection takes place. Southerly winds will also increase
overnight and there could be a few gusts to around 30 mph during
any breaks in the rain, especially across eastern areas.

Rain will taper off in the early morning hours Thursday as the
warm front moves north into Ontario. A few lingering rain
showers will continue near the lake through early afternoon
before ending. The majority of Thursday afternoon should be dry
for everyone as we are in the warm sector with no real lifting
mechanism present. Temperatures will rise into at least the
middle 60s with a persistent southerly breeze.

A cold front will move through from the west beginning Thursday
night. This will once again bring a good shot of rain to the
region. Expect the front to be near the I-75 corridor sometime
after midnight Thursday night and near the Cleveland area by the
early morning hours on Friday.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
The air mass following the front on Friday seems to be seasonable.
The low level moisture is progged to dry out as the flow becomes
anticyclonic and subsidence increases. 850 mb temps are progged
about +5C so probably not much lake clouds. Clearing should progress
from west to east. Temperatures will not recover a lot with highs
generally in the mid/upper 50s.

The high clouds will return quickly, probably Friday evening/night
but with such a sprawling high pressure over eastern Canada and New
England, we will see a dry low level flow into Saturday. It should
take a while for any new warm advection showers to reach the ground
although with the development of the low level jet and the warm
front coming back north, will have to mention at least a small
chance of showers, especially across northwest Ohio where the
downslope effect is less significant. Temps on Saturday may be
suppressed somewhat by clouds and virga/showers so forecast highs
will be in the mid/upper 50s.

The showers should develop quickly Saturday evening/night and a few
showers may persist into Sunday. There is some hope that we may
break cleanly into the warm sector on Sunday but given the time of
year and the models showing a split flow with decent diffluence
overhead, will keep a chance of showers. There could be thunder but
not confident enough with the front still well to the west. It will
be warmer on Sunday, mid and upper 60s assuming that we have enough
dry time.

&&

.LONG TERM /SUNDAY NIGHT THROUGH TUESDAY/...
Models are pretty much in agreement over the extended periods as
weak upper level troughiness moves east across the area bringing an
end to the warm-up expected on Sunday. A cold front is progged
to move east across the local area late Sunday night into Monday
morning ushering in colder air to the forecast area. The front
will bring with it another round of showers to the local region
and then begin to exit to the east Monday morning. Surface high
pressure ridge will build east across the local area Monday
into Monday night with cooler air pressing south into the Great
Lakes region.

An upper level disturbance and associated surface low pressure
system is expected to move east across the area Tuesday into
Wednesday and this will bring a limited chance for some showers
through this period. Will drop temperatures from the mild highs
in the 60s on Sunday back to the 40s and 50s for Monday through
Wednesday. Overnight lows cooling from the 50s Monday morning to
the 40s Tuesday and 30s by Wednesday.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Light rain showers continue from KCAK to KYNG. There will be a
few hour break on the back side of the showers before
precipitation, some heavy at times, spreads north this evening
into tonight as a warm front lifts north across the area. Expect
IFR conditions to become widespread during this timeframe.
Southerly winds will be 10 knots or less through 00Z but start
to increase tonight with gusty conditions developing at some
sites. A few hour period of low level wind sheer is expected as
a strong 60 knot low level jet near 2000 feet moves overhead
later tonight into early tomorrow morning. Precipitation will
begin tapering off during the morning hours, but low clouds are
expected to stick around through the forecast period with
widespread MVFR conditions and some IFR lingering around as
well.

OUTLOOK...Non-VFR Thursday night through Friday in periods of
rain.

&&

.MARINE...
A warm front will lift north of Lake Erie by Thursday morning
with a low level jet spreading across the area. There is a
window from about 08Z/4 AM to 14Z/10 AM where winds on the lake
could approach gale force. Will keep the forecast below gales at
30 knots in the open waters given the fact that rain is
expected and this can often dampen the wind. Winds will lighten
up gradually Thursday afternoon but then pick up again Thursday
night ahead of a cold front that will drop across the lake by
Friday morning. So the SSW flow veers to NNW by Friday morning,
and a small craft advisory may be needed on Friday. Winds will
continue to veer to NE by Friday night as a large area of high
pressure slides across eastern Canada. Winds will come around
from the east by Saturday night and south again on Sunday ahead
of the next cold front which is due Sunday night. Small craft
advisories will be needed with the cold front on Sunday night
into Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 3 AM to 4 PM EDT Thursday for
     LEZ142>149.

&&

SYNOPSIS...Mottice
NEAR TERM...Mottice
SHORT TERM...Kosarik
LONG TERM...Lombardy
AVIATION...Mottice
MARINE...Kosarik
Hazardous weather outlook, Nov 1, 4:08 AM EDT, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
408 AM EDT Wed Nov 1 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-020815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
408 AM EDT Wed Nov 1 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.